question-icon

Suggest treatment for tiredness in a person with panhypopituitarism

default
Posted on Mon, 1 Jun 2015
Question: I have panhypopituritarism and hypothyroid. I am always tired to the point I can not clean my room. I do take meds but. it is as if I am not taking anything. Is this usual?
doctor
Answered by Dr. Binu Parameswaran Pillai (22 minutes later)
Brief Answer:
Panhypopitutarism need more than thyroid and prednisone replacement

Detailed Answer:
Good day,
Noted your concern.
In pan hypopituitarism, you have deficiency of multiple hormones. Steroid hormones, growth hormone, sex hormones, thyroid hormones, water balancing hormones.

You could also develop low sodium levels. All these can cause tiredness. Besides, most endocrinologists prefer Hydrocortisone over Prednisone for replacement. You should talk to your PCP about converting the Prednisone to Hydrocortisone. I prefer Hydrocortisone 10 mg ( AM), 5 mg ( lunch time) and 5 mg ( early evening , at 5 pm).

Prednisone can cause bone loss at this dose. You should be taking calcium and vitamin D as well.

Another point to discuss, is to check your adrenal hormones (DHEA-S ) and growth hormone ( IGF-1). Lack of these hormones as a result of panhypopituitarism cause extreme tiredness. You may need replacement with these hormones as well.

Besides, you should also get your sugar profile checked.

I would suggest following tests.
1) CBC
2) Serum Sodium and Potassium
3) Free T4, Free T3
4) IGF-1
5) DHEA-S
6) Vitamin D and Vitamin B12 levels
7) Fasting blood glucose level.

Regards
Binu
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
Answered by
Dr.
Dr. Binu Parameswaran Pillai

Endocrinologist

Practicing since :2003

Answered : 1435 Questions

premium_optimized

The User accepted the expert's answer

Share on
Suggest treatment for tiredness in a person with panhypopituitarism

Brief Answer: Panhypopitutarism need more than thyroid and prednisone replacement Detailed Answer: Good day, Noted your concern. In pan hypopituitarism, you have deficiency of multiple hormones. Steroid hormones, growth hormone, sex hormones, thyroid hormones, water balancing hormones. You could also develop low sodium levels. All these can cause tiredness. Besides, most endocrinologists prefer Hydrocortisone over Prednisone for replacement. You should talk to your PCP about converting the Prednisone to Hydrocortisone. I prefer Hydrocortisone 10 mg ( AM), 5 mg ( lunch time) and 5 mg ( early evening , at 5 pm). Prednisone can cause bone loss at this dose. You should be taking calcium and vitamin D as well. Another point to discuss, is to check your adrenal hormones (DHEA-S ) and growth hormone ( IGF-1). Lack of these hormones as a result of panhypopituitarism cause extreme tiredness. You may need replacement with these hormones as well. Besides, you should also get your sugar profile checked. I would suggest following tests. 1) CBC 2) Serum Sodium and Potassium 3) Free T4, Free T3 4) IGF-1 5) DHEA-S 6) Vitamin D and Vitamin B12 levels 7) Fasting blood glucose level. Regards Binu